Advertisement

‘Benadryl Challenge’ gaining popularity among young people

(AP Photo/File)
(AP Photo/File)(AP)
Published: Aug. 31, 2020 at 8:28 AM CDT
Email this link
Share on Pinterest
Share on LinkedIn

FARGO, N.D. (Valley News Live) - A new internet challenge is gaining popularity and putting teens’ health at risk.

Lake Region Healthcare in Fergus Falls, MN says the ’Benadryl Challenge’ urged young people to take large amounts of the medication so they can get high and potentially hallucinate.

This challenge is circulating on social media, specifically on the popular app TikTok.

The hospital says Benadryl is an over-the-counter medication, and taken at lower doses, it can cause fevers and hallucinations. At higher doses, it can cause seizures, an irregular heartbeat and even death.

You’re urged to talk to your children about internet challenges and create a space where they feel safe and comfortable talking to you about what they see online.

If you have any questions or concerns about your child’s health, you should call your family doctor.

Copyright 2020 KVLY. All rights reserved.

Latest News

Latest News